Alert archive / Missouri / Red Flag Warnings in 2020
Red Flag Warning 3, NWS Kansas City, MO
NWS Kansas City, MO issued this red flag warning at Mar 8, 2020, 3:27 AM CDT for 7 counties in Missouri. It took effect at Mar 8, 2020, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2020, 3:27 AM CDT (08:27 UTC)
- In effect from
- Mar 8, 2020, 12:00 PM CDT
- Expired
- Mar 8, 2020, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Kansas City, MO
Counties Chariton County, MO, Cooper County, MO, Henry County, MO, Howard County, MO, Pettis County, MO, Randolph County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 109 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3083 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
066 WWUS83 KEAX 080827 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 327 AM CDT Sun Mar 8 2020 ...Critical Fire Weather Conditions Today... .Strong southerly winds combined with low relative humidity are expected this afternoon. Dry fine fuels, relative humidities of 20 percent, and winds gusting up to 35 mph will lead to critical fire weather conditions this afternoon. MOZ032-033-039-040-045-046-054-082000- /O.NEW.KEAX.FW.W.0003.200308T1700Z-200309T0000Z/ Chariton-Randolph-Saline-Howard-Pettis-Cooper-Henry- 327 AM CDT Sun Mar 8 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITIES AND STRONG WINDS FOR FIRE WEATHER ZONES 032, 033, 039, 040, 045, 046, AND 054... The National Weather Service in Kansas City/Pleasant Hill has issued a Red Flag Warning, which is in effect from noon today to 7 PM CDT this evening. * AFFECTED AREA...Fire weather zones 032, 033, 039, 040, 045, 046, and 054. * WIND...Gusts of 30 to 35 mph out of the south expected * HUMIDITY...25 percent or lower. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
081 WWUS83 KEAX 081906 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 206 PM CDT Sun Mar 8 2020 ...Critical Fire Weather Conditions Today... .Strong southerly winds combined with low relative humidity are expected this afternoon. Dry fine fuels, relative humidities of 20 percent, and winds gusting up to 35 mph will lead to critical fire weather conditions this afternoon. MOZ032-033-039-040-045-046-054-090000- /O.CON.KEAX.FW.W.0003.000000T0000Z-200309T0000Z/ Chariton-Randolph-Saline-Howard-Pettis-Cooper-Henry- 206 PM CDT Sun Mar 8 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITIES AND STRONG WINDS FOR FIRE WEATHER ZONES 032, 033, 039, 040, 045, 046, AND 054... * AFFECTED AREA...Fire weather zones 032, 033, 039, 040, 045, 046, and 054. * WIND...Gusts of 30 to 35 mph out of the south expected * HUMIDITY...25 percent or lower. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
788 WWUS83 KEAX 082354 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 654 PM CDT Sun Mar 8 2020 MOZ032-033-039-040-045-046-054-090100- /O.EXP.KEAX.FW.W.0003.000000T0000Z-200309T0000Z/ Chariton-Randolph-Saline-Howard-Pettis-Cooper-Henry- 654 PM CDT Sun Mar 8 2020 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITIES AND STRONG WINDS FOR FIRE WEATHER ZONES 032, 033, 039, 040, 045, 046, AND 054... Relative humidity values have recovered as temperatures cool and additional moisture has moved into the area. While gusty southerly winds will continue through the overnight hours, the conditions for fire weather have improved. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Mar 7, 11:29 PM CST, 2 hours 58 minutes earlier.
Area forecast discussion, Mar 7, 11:29 PM CST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1129 PM CST Sat Mar 7 2020 .Discussion... Issued at 342 PM CST SAT MAR 7 2020 Strong south winds gusting 30 to 35 mph and dewpoints in the lower 20s have resulted in another day of critical fire weather conditions. A Red Flag Warning is in effect through 6 pm this evening for most of northeast Kansas and northwest Missouri. Conditions will start to improve this evening as winds decrease and relative humidity slowly starts to increase as temperatures cool. A rather potent low-level jet will prevent the boundary layer from fully decoupling and will likely see breezy winds much of the night. Southerly winds will once again pick up Sunday morning with gusts reaching 30 to 35 mph again through the afternoon hours. Unlike today, high pressure over the Southeast will shift slightly more to the east tomorrow allowing the Gulf to open and low-level moisture to finally begin to advect northward through the day. A shortwave trough will approach from the west late Sunday and Monday. Rain showers will start to work in from the south and west after midnight with periods of heavy rain anticipated Monday morning. The associated cold front will start pushing into northwest Missouri and northeast Kansas by mid-morning. Showers and a few embedded thunderstorms will develop along the front Monday afternoon. Rain chances will quickly end behind the passage of the front. Total rainfall amounts could reach up to an inch with some locations seeing an inch and a half. Temperatures will cool into the 50s behind the front, but will quickly rebound back into the 60s Wednesday afternoon. A more active weather pattern could bring several more chances for precipitation through next weekend. && .Aviation...(For the 06Z TAFS through 06Z Monday Night) Issued at 1128 PM CST SAT MAR 7 2020 VFR conditions expected through the period. Gusty southerly winds will continue through the period. Increasing chances for rain and low cigs towards the end of the forecast period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...PietrychaP Aviation...Blair
Hazardous weather outlook, Mar 7, 5:05 AM CST, 21 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 505 AM CST Sat Mar 7 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081115- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 505 AM CST Sat Mar 7 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight .Fire Weather... A Red Flag Warning will be in effect for this afternoon across western Missouri and eastern Kansas. Strong winds, low relative humidities, and warm temperatures will combine for critical fire weather conditions. .DAYS TWO THROUGH SEVEN...Sunday through Friday .Thunderstorms... Isolated thunderstorms may develop across portions of the region, Monday, within the larger area of rainfall expected Sunday night through Monday. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Nearby
Red Flag Warnings in Missouri, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.